Alert archive / Georgia / River Flood Warnings in 2024
River Flood Warning 87, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 12, 2024, 5:42 AM EST for Forsyth County, Fulton County, Georgia. It took effect at Feb 12, 2024, 11:30 AM EST. It was in force for 42 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 12, 2024, 5:42 AM EST (10:42 UTC)
- In effect from
- Feb 12, 2024, 11:30 AM EST
- Expired
- Feb 14, 2024, 5:32 AM EST
- In force
- 42 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Forsyth County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 83 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek near Alpharetta (APHG1). The gauge peaked at 8.57 ft at Feb 13, 2024, 3:00 PM EST.
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02335700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
936
WGUS42 KFFC 121042
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
542 AM EST Mon Feb 12 2024
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Big Creek near Alpharetta affecting Forsyth and Fulton Counties.
For the Big Creek...including Cumming, Alpharetta, Roswell...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued this evening at 600 PM EST.
&&
GAC117-121-122300-
/O.NEW.KFFC.FL.W.0087.240212T1630Z-240214T2218Z/
/APHG1.1.ER.240212T1630Z.240213T1200Z.240214T1617Z.NO/
542 AM EST Mon Feb 12 2024
...FLOOD WARNING IN EFFECT FROM THIS MORNING TO WEDNESDAY
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Big Creek near Alpharetta.
* WHEN...From this morning to Wednesday afternoon.
* IMPACTS...At 9 feet, Minor flooding expands along the creek from
near Cumming to Alpharetta and Roswell. Backyards of homes off
Seale Drive and Gunter Court and portions of the Golf of Georgia
begin to flood. The Big Creek Greenway experiences significant
flooding up to 3 feet deep...which results in closure of most of
the paths. This especially occurs upstream and downstream from the
gage on Kimball Bridge Road and Rock Mill Park. A large portion of
the YMCA Campground off Preston Ridge Road will be under a foot of
water.
* ADDITIONAL DETAILS...
- At 5:30 AM EST Monday the stage was 5.6 feet and rising.
- Forecast...The river is expected to rise above flood stage
late this morning to a crest of 9.5 feet tomorrow morning. It
will then fall below flood stage late Wednesday morning.
- Flood stage is 7 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$7 follow-up statements
968
WGUS82 KFFC 121504
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1004 AM EST Mon Feb 12 2024
...The Flood Warning is extended for the following rivers in
Georgia...
Big Creek near Alpharetta affecting Fulton and Forsyth Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued this evening at 1015 PM EST.
&&
GAC117-121-130315-
/O.EXT.KFFC.FL.W.0087.240212T2015Z-240215T0430Z/
/APHG1.1.ER.240212T2015Z.240214T0000Z.240214T2230Z.NO/
1004 AM EST Mon Feb 12 2024
...FLOOD WARNING NOW IN EFFECT FROM THIS AFTERNOON TO LATE WEDNESDAY
EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Big Creek near Alpharetta.
* WHEN...From this afternoon to late Wednesday evening.
* IMPACTS...At 9 feet, Minor flooding expands along the creek from
near Cumming to Alpharetta and Roswell. Backyards of homes off
Seale Drive and Gunter Court and portions of the Golf of Georgia
begin to flood. The Big Creek Greenway experiences significant
flooding up to 3 feet deep...which results in closure of most of
the paths. This especially occurs upstream and downstream from the
gage on Kimball Bridge Road and Rock Mill Park. A large portion of
the YMCA Campground off Preston Ridge Road will be under a foot of
water.
* ADDITIONAL DETAILS...
- At 9:45 AM EST Monday the stage was 6.4 feet and rising.
- Forecast...The river is expected to rise above flood stage
late this afternoon to a crest of 8.6 feet tomorrow evening.
It will then fall below flood stage Wednesday afternoon.
- Flood stage is 7 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$330
WGUS82 KFFC 122033
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
333 PM EST Mon Feb 12 2024
...The Flood Warning continues for the following rivers in Georgia...
Big Creek at GA 9 near Cumming affecting Forsyth County.
Big Creek near Alpharetta affecting Fulton and Forsyth Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued this evening at 900 PM EST.
&&
GAC117-130200-
/O.CON.KFFC.FL.W.0106.000000T0000Z-240213T0158Z/
/CMGG1.1.ER.240212T1656Z.240212T2100Z.240213T0034Z.UU/
333 PM EST Mon Feb 12 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL THIS EVENING...
* WHAT...Minor flooding will continue.
* WHERE...Big Creek at GA 9 near Cumming.
* WHEN...Until this evening.
* IMPACTS...At 7 feet, Minor flooding continues to expand into the
natural flood plain of the creek upstream and downstream from the
gage at Atlanta Highway or Georgia Highway 9. Large portions of
the sidewalk and boardwalk of the Big Creek Greenway will be
flooded. The areas under the Georgia 400 Highway and McFarland
Road will be covered with around two feet of water. A portion of
the sidewalk under Majors Road will be covered with around 3 feet
of water.
* ADDITIONAL DETAILS...
- At 2:45 PM EST Monday the stage was 6.5 feet and rising.
- Forecast...The river is expected to rise to a crest of 6.6
feet late this afternoon. It will then fall below flood stage
this evening.
- Flood stage is 6 feet.
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$
GAC117-121-130845-
/O.CON.KFFC.FL.W.0087.000000T0000Z-240215T0430Z/
/APHG1.1.ER.240212T1911Z.240214T0000Z.240214T2230Z.NO/
333 PM EST Mon Feb 12 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE WEDNESDAY EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Big Creek near Alpharetta.
* WHEN...Until late Wednesday evening.
* IMPACTS...At 9.0 feet, Minor flooding expands along the creek from
near Cumming to Alpharetta and Roswell. Backyards of homes off
Seale Drive and Gunter Court and portions of the Golf of Georgia
begin to flood. The Big Creek Greenway experiences significant
flooding up to 3 feet deep...which results in closure of most of
the paths. This especially occurs upstream and downstream from the
gage on Kimball Bridge Road and Rock Mill Park. A large portion of
the YMCA Campground off Preston Ridge Road will be under a foot of
water.
* ADDITIONAL DETAILS...
- At 3:15 PM EST Monday the stage was 7.2 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 3:15 PM EST Monday was 7.2 feet.
- Forecast...The river is expected to rise to a crest of 8.6
feet tomorrow evening. It will then fall below flood stage
Wednesday afternoon.
- Flood stage is 7.0 feet.
- Flood History...This crest compares to a previous crest of
8.7 feet on 02/05/2022.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$957
WGUS82 KFFC 130100
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
800 PM EST Mon Feb 12 2024
...The Flood Warning continues for the following rivers in Georgia...
Big Creek near Alpharetta affecting Fulton and Forsyth Counties.
For the Big Creek...including Cumming, Alpharetta, Roswell...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued Tuesday morning at 800 AM EST.
&&
GAC117-121-131300-
/O.CON.KFFC.FL.W.0087.000000T0000Z-240215T0430Z/
/APHG1.1.ER.240212T1911Z.240214T0000Z.240214T2230Z.NO/
800 PM EST Mon Feb 12 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE WEDNESDAY EVENING...
* WHAT...Minor flooding is occurring.
* WHERE...Big Creek near Alpharetta.
* WHEN...Until late Wednesday evening.
* IMPACTS...At 9.0 feet, Minor flooding expands along the creek from
near Cumming to Alpharetta and Roswell. Backyards of homes off
Seale Drive and Gunter Court and portions of the Golf of Georgia
begin to flood. The Big Creek Greenway experiences significant
flooding up to 3 feet deep...which results in closure of most of
the paths. This especially occurs upstream and downstream from the
gage on Kimball Bridge Road and Rock Mill Park. A large portion of
the YMCA Campground off Preston Ridge Road will be under a foot of
water.
* ADDITIONAL DETAILS...
- At 7:45 PM EST Monday the stage was 7.6 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:45 PM EST Monday was 7.6 feet.
- Forecast...The river is expected to rise to a crest of 8.6
feet tomorrow evening. It will then fall below flood stage
Wednesday afternoon.
- Flood stage is 7.0 feet.
- Flood History...This crest compares to a previous crest of
8.7 feet on 02/05/2022.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$442
WGUS82 KFFC 130708
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
208 AM EST Tue Feb 13 2024
...The Flood Warning is extended for the following rivers in
Georgia...
Big Creek near Alpharetta affecting Fulton and Forsyth Counties.
For the Big Creek...including Cumming, Alpharetta, Roswell...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued this afternoon at 300 PM EST.
&&
GAC117-121-132000-
/O.EXT.KFFC.FL.W.0087.000000T0000Z-240215T0742Z/
/APHG1.1.ER.240212T1911Z.240214T0000Z.240215T0142Z.NO/
208 AM EST Tue Feb 13 2024
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY THURSDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Big Creek near Alpharetta.
* WHEN...Until early Thursday morning.
* IMPACTS...At 9 feet, Minor flooding expands along the creek from
near Cumming to Alpharetta and Roswell. Backyards of homes off
Seale Drive and Gunter Court and portions of the Golf of Georgia
begin to flood. The Big Creek Greenway experiences significant
flooding up to 3 feet deep...which results in closure of most of
the paths. This especially occurs upstream and downstream from the
gage on Kimball Bridge Road and Rock Mill Park. A large portion of
the YMCA Campground off Preston Ridge Road will be under a foot of
water.
* ADDITIONAL DETAILS...
- At 2:00 AM EST Tuesday the stage was 8.2 feet and rising.
- Forecast...The river is expected to rise to a crest of 8.9
feet this evening. It will then fall below flood stage
tomorrow evening.
- Flood stage is 7 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$742
WGUS82 KFFC 131624
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1124 AM EST Tue Feb 13 2024
...The Flood Warning continues for the following rivers in Georgia...
Big Creek near Alpharetta affecting Forsyth and Fulton Counties.
For the Big Creek...including Cumming, Alpharetta, Roswell...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued this evening at 1130 PM EST.
&&
GAC117-121-140430-
/O.CON.KFFC.FL.W.0087.000000T0000Z-240215T0742Z/
/APHG1.1.ER.240212T1911Z.240214T0000Z.240215T0142Z.NO/
1124 AM EST Tue Feb 13 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY THURSDAY MORNING...
* WHAT...Minor flooding will continue.
* WHERE...Big Creek near Alpharetta.
* WHEN...Until early Thursday morning.
* IMPACTS...At 9 feet, Minor flooding expands along the creek from
near Cumming to Alpharetta and Roswell. Backyards of homes off
Seale Drive and Gunter Court and portions of the Golf of Georgia
begin to flood. The Big Creek Greenway experiences significant
flooding up to 3 feet deep...which results in closure of most of
the paths. This especially occurs upstream and downstream from the
gage on Kimball Bridge Road and Rock Mill Park. A large portion of
the YMCA Campground off Preston Ridge Road will be under a foot of
water.
* ADDITIONAL DETAILS...
- At 11:15 AM EST Tuesday the stage was 8.5 feet and rising
slowly.
- Forecast...The river is expected to rise to a crest of 8.9
feet this evening. It will then fall below flood stage
tomorrow evening.
- Flood stage is 7 feet.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$482
WGUS82 KFFC 140312
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1012 PM EST Tue Feb 13 2024
...The Flood Warning continues for the following rivers in Georgia...
Big Creek near Alpharetta affecting Forsyth and Fulton Counties.
For the Big Creek...including Cumming, Alpharetta, Roswell...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued Wednesday morning at 1015 AM EST.
&&
GAC117-121-141515-
/O.EXT.KFFC.FL.W.0087.000000T0000Z-240215T0300Z/
/APHG1.1.ER.240212T1911Z.240213T2000Z.240214T2100Z.NO/
1012 PM EST Tue Feb 13 2024
...FLOOD WARNING NOW IN EFFECT UNTIL LATE TOMORROW EVENING...
* WHAT...Minor flooding will continue.
* WHERE...Big Creek near Alpharetta.
* WHEN...Until late tomorrow evening.
* IMPACTS...At 8 feet, Minor flooding continues to expand further
into the woodlands and fields along the creek from near Cumming in
south Forsyth County to Alpharetta and Roswell in north Fulton
County. Additional portions of The Big Creek Greenway have minor
flooding with 1 to 2 feet of water. Most of the walking and biking
paths will be closed...especially upstream and downstream from the
gage on Kimball Bridge Road and near Rock Mill Park. Portions of
the YMCA Campground off Preston Ridge Road will flood.
* ADDITIONAL DETAILS...
- At 10:00 PM EST Tuesday the stage was 8.1 feet and falling.
- Forecast...The river is expected to fall below flood stage
tomorrow afternoon and continue falling to 2.8 feet Sunday
evening.
- Flood stage is 7 feet.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$042
WGUS82 KFFC 141032
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
532 AM EST Wed Feb 14 2024
...The Flood Warning is cancelled for the following rivers in
Georgia...
Big Creek near Alpharetta affecting Fulton and Forsyth Counties.
GAC117-121-141145-
/O.CAN.KFFC.FL.W.0087.000000T0000Z-240214T1032Z/
/APHG1.1.ER.240212T1911Z.240213T2000Z.240214T2100Z.NO/
532 AM EST Wed Feb 14 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Big Creek near Alpharetta.
* ADDITIONAL DETAILS...
- At 5:15 AM EST Wednesday the stage was 5.9 feet and falling.
- Forecast...The river will continue to fall through this
afternoon.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 12, 3:39 AM EST, 2 hours 3 minutes earlier.
Area forecast discussion, Feb 12, 3:39 AM EST, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 339 AM EST Mon Feb 12 2024 ...Morning Area Forecast Discussion... .SHORT TERM... (Today through Tuesday) Issued at 337 AM EST Mon Feb 12 2024 At a glance: -Heavy Rain possible today. A flood watch is possible for much of north and central Georgia. -Severe WX along and south of the I-20 corridor as a stationary front lifts to the north. Showers and thunderstorms are moving through the area primarily across the central part of the CWA. Storms have been sub severe with a few statements for small hail. Given the lack of the instability along the axis, it will be hard pressed for these storms to generate severe weather during the overnight time period. That story changes slightly as the cold front approaches close to dawn. By the time the sun starts to come up, a number of models are indicating the possibility of an MCS approaching the CWA's border. These storms are definitely likely, but given the conditions during the overnight hours and the timing of the front it is unlikely that the environment which lacks SB CAPE and has only moderate bulk shear values will support a widespread severe weather outbreak. That being a few storms may contain damaging winds and the outside chance of an isolate tornado can't be ruled out. The bigger concern will likely be the flash flooding potential. Rain bands are expected to remain in the same general location through the morning and into the afternoon. A few locations at the SW end of the Flood Watch have already seen up to two inches of rain with more on the way. The whole system is expected to clear the area by 8 PM. Gusty winds will likely settle in on the back side of the system as the pressure gradient tightens as high pressure moves in and a Wind Advisory may be needed but given how much we have going on this morning the day shift will have an opportunity to take a closer look at this and make a decision. Vaughn && .LONG TERM... (Tuesday night through Sunday) Issued at 337 AM EST Mon Feb 12 2024 At a glance: -Cooler temperatures are expected this week and into next weekend. -Another round of precip is possible for the southern part of the CWA Dry conditions are anticipated to continue through mid week up until next weekend. As another weak impulse in the subtropical jet will bring rain to the far southern parts of the CWA. At this time it looks like this will mostly be a rain event with not instability to work with we've kept thunder out of the grids. Temps are expected to be pleasantly in the upper 50s and low 60s in the afternoon. Overnight lows may be close to freezing for the northern part of the CWA through the long term. Vaughn && .AVIATION... (06Z TAFS) Issued at 1240 AM EST Mon Feb 12 2024 We're knee deep in weather. RA with TSRA will continue to move through the area during the overnight hours with another push of TSRA from 05Z to 12Z. As a result, CIGS will be mostly IFR through the night improving to MVFR after 20Z. Gusty winds will accompany the rise in CIGS with some gusts up to 25kts out of the SW. VIS will fall to around 3SM during periods of RA/TSRA and improve after 20Z as the rest of the WX moves out. //ATL Confidence...06Z Update... Medium to High on all elements. Vaughn && .PRELIMINARY POINT TEMPS/POPS... Athens 65 45 58 33 / 100 50 0 0 Atlanta 66 41 54 36 / 90 30 0 0 Blairsville 60 37 50 30 / 100 70 0 0 Cartersville 66 40 54 30 / 100 20 0 0 Columbus 71 44 59 35 / 100 10 0 0 Gainesville 63 40 55 34 / 100 50 0 0 Macon 70 47 59 35 / 100 40 0 0 Rome 67 39 55 31 / 100 20 0 0 Peachtree City 67 42 56 32 / 100 20 0 0 Vidalia 73 50 61 37 / 100 50 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch through this evening for GAZ001>009-011>016-019>025- 027-030>039-041>062-066>076-078>085-089>097. && SHORT TERM...Vaughn LONG TERM....Vaughn AVIATION...Vaughn
Hazardous weather outlook, Feb 12, 3:52 AM EST, 1 hour 50 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 352 AM EST Mon Feb 12 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-130900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 352 AM EST Mon Feb 12 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A line of storms capable of producing severe weather is expected to move into the area this morning. These storms could produce damaging winds frequent lightning and few isolated tornadoes. Moderate to heavy rainfall and localized flooding will be possible today. A Flood Watch remains in effect through the evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Feb 12, 12:01 AM EST, 5 hours 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1201 AM EST Mon Feb 12 2024
GAZ041-042-052-053-120530-
Haralson GA-Coweta GA-Carroll GA-Heard GA-
1201 AM EST Mon Feb 12 2024
...A strong thunderstorm will impact portions of Haralson, Carroll,
northwestern Heard and northwestern Coweta Counties through 1230 AM
EST
...
At 1200 AM EST, a strong thunderstorm was over Micaville, or 11 miles
south of Heflin, moving east at 60 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Carrollton, Buchanan, Bremen, Temple, Tallapoosa, Bowdon, Mount Zion,
Whitesburg, Waco, Ephesus, Roopville, Plant Yates, Bowdon Junction,
Tyus, Roosterville, Seaton Lake, Clem, Abilene, Draketown, and John
Tanner State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3388 8504 3381 8504 3380 8499 3341 8486
3337 8528 3381 8537
TIME...MOT...LOC 0500Z 250DEG 53KT 3349 8553
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Feb 12, 12:28 AM EST, 5 hours 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1228 AM EST Mon Feb 12 2024
GAZ031>033-042>044-120600-
North Fulton GA-Douglas GA-Cobb GA-Carroll GA-Paulding GA-
South Fulton GA-
1228 AM EST Mon Feb 12 2024
...Strong thunderstorms will impact portions of southeastern
Paulding, eastern Carroll, southwestern Cobb, Douglas and
southwestern Fulton Counties through 100 AM EST
...
At 1228 AM EST, a line of strong thunderstorms was along a line
extending from Temple to near Treasure Lake to near Clem, and moving
east at 65 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Atlanta, Marietta, Douglasville, Carrollton, City of South Fulton,
Smyrna, East Point, Union City, Villa Rica, College Park, Powder
Springs, Fairburn, Austell, Palmetto, Temple, Hiram, Whitesburg,
Lithia Springs, Chattahoochee Hills, and Fair Oaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3360 8508 3370 8510 3372 8505 3379 8505
3397 8455 3373 8443 3355 8448 3351 8472
3351 8485 3349 8486 3346 8510
TIME...MOT...LOC 0528Z 259DEG 56KT 3375 8501 3363 8499 3350 8503
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Feb 12, 1:07 AM EST, 4 hours 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
107 AM EST Mon Feb 12 2024
GAZ056-066>068-120630-
Troup GA-Spalding GA-Meriwether GA-Pike GA-
107 AM EST Mon Feb 12 2024
...A strong thunderstorm will impact portions of southwestern
Spalding, northern Meriwether, northwestern Pike and east central
Troup Counties through 130 AM EST
...
At 106 AM EST, a strong thunderstorm was over Mountville, or 8 miles
east of LaGrange, moving northeast at 60 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Greenville, Gay, Rocky Mount, Mountville, Odessadale, Hollonville,
Alvaton, Digbey, Big Springs, Wooster, Saint Marks, Louise, and
Hilltop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3322 8458 3322 8451 3323 8450 3325 8451
3326 8449 3326 8445 3313 8436 3298 8492
3307 8496
TIME...MOT...LOC 0606Z 245DEG 51KT 3304 8488
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHLocal storm report, Feb 12, 3:34 AM EST, 2 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
334 AM EST Mon Feb 12 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 AM Hail 3 NNE Smiths Crossroad 32.99N 85.00W
02/12/2024 E1.00 inch Troup GA Law Enforcement
Deputies reporting quarter size hail on
Hamilton Rd at Sam Walker Dr.
&&The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 7:15 PM EST | Flash Flood Warning | FFC | Harris, Muscogee | 3 hr |
| Feb 12, 12:01 AM EST | Special Weather Statement | FFC | Carroll, Haralson | 29 min |
| Feb 12, 12:28 AM EST | Special Weather Statement | FFC | Carroll, Cobb, Douglas, Fulton | 32 min |
| Feb 12, 1:07 AM EST | Special Weather Statement | FFC | Meriwether | 23 min |
| Feb 12, 3:17 AM EST | Flash Flood Warning | FFC | Clayton, Coweta, Fayette, Heard, Henry, Meriwether and 3 more | 6 hr |
| Feb 12, 3:44 AM EST | Flash Flood Warning | FFC | Harris, Lamar, Meriwether, Pike, Spalding, Talbot and 2 more | 6 hr |
| Feb 12, 5:28 AM EST | Flash Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Peach, Twiggs | 6 hr |
| Feb 12, 5:44 AM EST | River Flood Warning | FFC | Fayette, Spalding | 64 hr |
| Feb 12, 6:21 AM EST | Flash Flood Warning | FFC | Chattahoochee, Harris, Marion, Muscogee, Talbot | 6 hr |
| Feb 12, 6:54 AM EST | River Flood Warning | FFC | Lamar, Spalding | 7 hr |
| Feb 12, 8:06 AM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 4 days |
| Feb 12, 8:23 AM EST | River Flood Warning | FFC | Chattahoochee, Muscogee | 61 hr |
| Feb 12, 8:35 AM EST | Special Weather Statement | FFC | Clayton, Cobb, DeKalb, Fulton, Gwinnett, Rockdale | 55 min |
| Feb 12, 8:36 AM EST | River Flood Warning | FFC | Troup | 36 hr |
| Feb 12, 8:45 AM EST | Special Weather Statement | FFC | Clarke, Greene, Hancock, Morgan, Oconee, Oglethorpe and 4 more | 60 min |
| Feb 12, 9:05 AM EST | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 3 days |
| Feb 12, 10:07 AM EST | River Flood Warning | FFC | Coweta, Fayette | 16 hr |
| Feb 12, 10:17 AM EST | River Flood Warning | FFC | DeKalb, Rockdale | 12 hr |
| Feb 12, 10:17 AM EST | River Flood Warning | FFC | Newton, Rockdale | 34 hr |
| Feb 12, 10:22 AM EST | River Flood Warning | FFC | Talbot, Upson | 55 hr |
| Feb 12, 10:22 AM EST | River Flood Warning | FFC | Meriwether, Pike | 43 hr |
| Feb 12, 10:22 AM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 34 hr |
| Feb 12, 10:29 AM EST | River Flood Warning | FFC | Chattooga | 5 hr |
| Feb 12, 10:41 AM EST | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 52 hr |
| Feb 12, 10:41 AM EST | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 21 days |
| Feb 12, 10:41 AM EST | River Flood Warning | FFC | Greene, Oconee, Oglethorpe | 3 days |
| Feb 12, 10:41 AM EST | River Flood Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 7 days |
| Feb 12, 10:46 AM EST | River Flood Warning | FFC | Barrow, Jackson | 33 hr |
| Feb 12, 11:03 AM EST | River Flood Warning | FFC | Forsyth | 22 hr |
| Feb 12, 11:07 AM EST | River Flood Warning | FFC | Coweta, Fayette, Spalding | 21 days |
| Feb 12, 11:24 AM EST | River Flood Warning | FFC | Whitfield | 5 hr |
| Feb 12, 2:29 PM EST | Wind Advisory | FFC | Banks, Barrow, Bartow, Butts, Carroll, Catoosa and 51 more | 22 hr |
| Feb 12, 2:34 PM EST | River Flood Warning | FFC | Jones | 18 hr |
| Feb 12, 3:41 PM EST | River Flood Warning | FFC | Morgan, Newton | 4 hr |
| Feb 12, 5:37 PM EST | River Flood Warning | FFC | Heard | 20 hr |
| Feb 12, 6:04 PM EST | Special Weather Statement | FFC | Dade, Walker | 41 min |
| Feb 12, 6:17 PM EST | Special Weather Statement | FFC | Chattooga, Floyd, Haralson, Polk | 28 min |
| Feb 12, 6:42 PM EST | Special Weather Statement | FFC | Bartow, Catoosa, Floyd, Gordon, Murray, Whitfield | 48 min |
| Feb 12, 6:45 PM EST | Special Weather Statement | FFC | Carroll, Haralson, Heard, Paulding, Polk | 45 min |
Nearby
River Flood Warnings in Georgia, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.